Alert archive / New York / Small Craft Advisories in 2021
Small Craft Advisory 71, NWS New York, NY
NWS New York, NY issued this small craft advisory at Jul 29, 2021, 4:33 AM EDT. It took effect at Jul 29, 2021, 2:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2021, 4:33 AM EDT (08:33 UTC)
- In effect from
- Jul 29, 2021, 2:00 PM EDT
- Expired
- Jul 29, 2021, 8:47 PM EDT
- In force
- 7 hr
- Issued by
- NWS New York, NY
The text
As transmitted.
442 WHUS71 KOKX 290833 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 433 AM EDT Thu Jul 29 2021 ANZ353-355-292200- /O.NEW.KOKX.SC.Y.0071.210729T1800Z-210730T0400Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 433 AM EDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...Sandy Hook NJ to Moriches Inlet NY out 20 nm. * WHEN...From 2 PM this afternoon to midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...After a lull late tonight into Friday morning, small craft advisory conditions will be likely Friday afternoon and night as NW winds gust up to 30 kt and seas build to 4 to 6 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-292200- /O.NEW.KOKX.SC.Y.0071.210729T1800Z-210730T1000Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 433 AM EDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM EDT FRIDAY... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...From 2 PM this afternoon to 6 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...After a brief lull on Friday, small craft advisory conditions will be likely from late Friday afternoon into Friday night, as NW winds gust up to 30 kt and seas build to 4 to 6 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
2 follow-up statements
975 WHUS71 KOKX 291920 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 320 PM EDT Thu Jul 29 2021 ANZ331-332-335-338-340-345-300900- /O.NEW.KOKX.SC.Y.0072.210730T1800Z-210731T0000Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 320 PM EDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 8 PM EDT FRIDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 1 to 3 feet expected. * WHERE...Long Island Sound, New York Harbor, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...From 2 PM to 8 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ350-300900- /O.EXT.KOKX.SC.Y.0071.000000T0000Z-210731T0000Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 320 PM EDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT FRIDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...Until 8 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ353-355-300400- /O.CON.KOKX.SC.Y.0071.000000T0000Z-210730T0400Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 320 PM EDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WHAT...South winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 4 feet. * WHERE...Sandy Hook NJ to Moriches Inlet NY out 20 nm. * WHEN...Until midnight EDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
873 WHUS71 KOKX 300047 MWWOKX URGENT - MARINE WEATHER MESSAGE National Weather Service New York NY 847 PM EDT Thu Jul 29 2021 ANZ350-301000- /O.CAN.KOKX.SC.Y.0071.000000T0000Z-210731T0000Z/ /O.EXB.KOKX.SC.Y.0072.210730T0400Z-210731T0600Z/ Moriches Inlet NY to Montauk Point NY out 20 nm- 847 PM EDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 AM EDT SATURDAY... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...Moriches Inlet NY to Montauk Point NY out 20 nm. * WHEN...From midnight tonight to 2 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ353-355-301000- /O.CAN.KOKX.SC.Y.0071.000000T0000Z-210730T0400Z/ /O.EXB.KOKX.SC.Y.0072.210730T1800Z-210731T0600Z/ Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 847 PM EDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 2 AM EDT SATURDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet expected. * WHERE...Sandy Hook NJ to Moriches Inlet NY out 20 nm. * WHEN...From 2 PM Friday to 2 AM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ331-332-335-338-340-345-301000- /O.CON.KOKX.SC.Y.0072.210730T1800Z-210731T0000Z/ Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 847 PM EDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 8 PM EDT FRIDAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt. * WHERE...Long Island Sound, New York Harbor, Peconic and Gardiners Bays, and South Shore Bays from Jones Inlet through Shinnecock Bay. * WHEN...From 2 PM to 8 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more details, see the Coastal Waters Forecast from National Weather Service New York NY, or visit https://www.weather.gov/okx/marine
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Jul 28, 10:38 PM EDT, 5 hours 55 minutes earlier.
Area forecast discussion, Jul 28, 10:38 PM EDT, 5 hours 55 minutes before
Area Forecast Discussion National Weather Service New York NY 1038 PM EDT Wed Jul 28 2021 .SYNOPSIS... High pressure moves off the New England coast overnight as a warm front approaches from the southwest. The warm front briefly moves into the area Thursday, and is followed by a cold front Thursday night. High pressure builds in from the upper midwest Friday into Saturday. The high moves off the coast on Sunday ahead of the next cold front. This front should move offshore by Monday as high pressure returns early next week. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... A longwave upper trough remains across the northeast tonight as a shortwave approaches in the cyclonic flow on Thursday. Meanwhile, surface high pressure will be moving off the New England coast, with a warm front developing over the Mid- Atlantic states. As the lower ridge moves into the western Atlantic warm advection will be setting up to the west with the warm front moving toward eastern Pennsylvania and southern New Jersey. As frontal lift increases and the upper shortwave approaches, there will be increasing potential for low clouds and a slight chance of showers across the southwestern/western section toward Thursday morning. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... The warm front will slowly push into the region during Thursday, and there is some uncertainty as to how far inland the front will move until later in the day. In addition an upper midwestern convective complex will be moving into the region by Thursday afternoon. Instability and CAPE remain marginal Thursday afternoon and into the evening, and low and mid level lapse rates are not strong. There will be the potential for thunderstorms, some of which may become severe, and the Storm Prediction Center has placed northeastern New jersey in a slight risk, with the remainder of the region in a marginal risk. The primary threat is damaging wind gusts, however, large hail is possible, along with an isolated tornado. With increasing precipitable water and warm cloud processes, heavy rainfall is also possible, especially in association the remnants of the convective complex. Storms will be moving 15-25kt so the expectation is for brief heavy rainfall. The cold front passes through the region late Thursday night with precipitation quickly coming to an end as the upper shortwave passes into the western Atlantic. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... Upper troughing will dominate the synoptic pattern over the northeast Friday into the upcoming weekend. A cold front should be offshore Friday morning, with high pressure building in from the upper midwest. Models are coming into better agreement that there will be an initial push of drier air behind the front Friday afternoon to lower dew points into the 50s for most locations. Temperatures look to end up close to normal around 80 inland to the lower and middle 80s near the coast. Increasing NW flow during the afternoon may also bring wind gusts 25 to potentially 30 mph. These winds may continue into the evening before weakening at night. Temperatures Friday night will range from the low 50s inland to the middle and upper 50s most elsewhere. The NYC metro should fall to around 60 degrees. Saturday is shaping up to be a seasonably mild and sunny day. The main upper trough axis slides to the east with the surface high nearly overhead. Highs will be in the middle to upper 70s for much of the region, except around 80 in the NYC metro. Dew points may lower into the 40s to low 50s, making it feel quite comfortable for the end of July. The high moves offshore by Saturday night and a weak return flow sets up. Lows will be a bit milder, but still in the 50s inland and lower to middle 60s near the coast. Global models and ensembles continue to be in general agreement with the next shortwave and associated frontal system on Sunday. There does appear to be some issues with the global models handling of potential convection and ultimately any surface low. There does not appear to be much instability Sunday and have left thunder out of the forecast for now. Have followed the NBM PoPs given the uncertainty with the mesoscale, which yields a chance of showers in the afternoon and evening. The front and shortwave look to move offshore Sunday night into Monday morning. Temperatures on Sunday should be slightly below normal. A consensus blend of the guidance for early next week was followed closely. The front should remain offshore with upper troughing holding over the eastern states. The proximity of the boundary and energy from the upper trough could develop a wave or waves of low pressure along the front. The amplification of the upper trough and offshore ridging will likely determine if the front shifts back closer to or over the area at some point early to middle of next week. && .AVIATION /02Z THURSDAY THROUGH MONDAY/... High pressure will move offshore this evening as a warm front approaches from the southwest on Thursday. VFR through midnight. Then moderate potential for MVFR cigs to develop by or during morning push. Some uncertainty on how early MVFR cigs develop (as early as 08z or hold off till after daybreak). Localized IFR possible. Increasing chance for showers for western terminals through the morning, and then for eastern terminals in the afternoon. MVFR cigs may have a hard time improving until potential line of shra/tsra moving in from the west in late afternoon/evening. NYC/NJ terminals have best chance of seeing a period of VFR as well as scattered or a line of tsra in the aft/eve, which could be potentially strong to severe. Duration of improvement in cigs Thu aft/eve will depend on whether organized convection moves through, but likelihood that MVFR/IFR cigs will return Thu Night until late Thu Night/Fri am. Light SE flow overnight, increases to 8-12kt for coastal terminals Thu AM and will continue through the afternoon. Uncertainty on wind direction in evening, dependent on convection and warm front, but likely S/SE less than 10 kt. ...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty... MVFR cigs possible to develop before morning push, with increasing likelihood to develop through the morning push. MVFR cigs likely continue through the day into evening push. Potential for scattered or a line of tsra 18-24z. .OUTLOOK FOR 00Z FRIDAY THROUGH MONDAY... .Thursday night...Evening showers/tstms possible. MVFR/IFR cigs likely. Light S/SE winds. .Friday...Mainly VFR. Slight chance of a shower. NW winds G20kt late day/evening. .Saturday...VFR. .Sunday...Mainly VFR with chance of showers...mainly at night. .Monday...VFR. Detailed information, including hourly TAF wind component forecasts, can be found at: https:/www.weather.gov/zny/n90 && .MARINE... Winds and seas remain below SCA levels tonight through Thursday as high pressure moves offshore tonight, and a frontal system affects the waters Thursday and Thursday night. NW winds increase after a cold frontal passage on Friday. The strongest winds look to occur on the ocean waters in the late afternoon and Friday night with gusts 25-30 kt possible. The non- ocean waters should stay closer to 20 kt, but it cannot be completely ruled out seeing some gusts to 25 kt Friday evening. Ocean seas may also build to around 5 ft. Winds and seas subside Saturday morning with sub-SCA conditions likely to continue through Monday. && .HYDROLOGY... There is the potential for 1/2 to 1 inch of rainfall Thursday and Thursday night, with locally higher amounts possible. Minor urban and poor drainage flooding is possible, especially Thursday afternoon and Thursday evening. && .TIDES/COASTAL FLOODING... A moderate risk of rip current development will develop at ocean beaches on Thursday due to building S winds waves and lingering SE swells. There is a moderate risk of rip current development at ocean beaches again on Friday, despite offshore flow, due to residual 3 ft S swells. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. NJ...None. MARINE...None. && SYNOPSIS...DS/MET NEAR TERM...DS/MET/NV SHORT TERM...MET LONG TERM...DS AVIATION...NV MARINE...DS/MET HYDROLOGY...DS/MET TIDES/COASTAL FLOODING...DS
Hazardous weather outlook, Jul 28, 4:57 AM EDT, 23 hours 36 minutes before
Hazardous Weather Outlook National Weather Service New York NY 457 AM EDT Wed Jul 28 2021 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-290900- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex- Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk- Northeast Suffolk-Southwest Suffolk-Southeast Suffolk- Northern Queens-Northern Nassau-Southern Queens-Southern Nassau- 457 AM EDT Wed Jul 28 2021 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe thunderstorms are possible Thursday into early Friday morning. An isolated tornado threat can not be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-290900- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 457 AM EDT Wed Jul 28 2021 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong to severe thunderstorms are possible Thursday into early Friday morning. An isolated tornado threat can not be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:20 PM EDT | Small Craft Advisory | OKX | 35 hr | |
| Jul 29, 3:46 PM EDT | Areal Flood Advisory | OKX | Westchester | 59 min |
| Jul 29, 5:02 PM EDT | Special Weather Statement | OKX | Rockland, Westchester | 43 min |
| Jul 29, 5:35 PM EDT | Areal Flood Advisory | OKX | Rockland, Westchester | 85 min |
| Jul 29, 7:33 PM EDT | Special Marine Warning | OKX | 57 min | |
| Jul 29, 4:59 PM EDT | Special Weather Statement | OKX | Essex | 46 min |
| Jul 29, 5:36 PM EDT | Tornado Warning | OKX | Essex | 24 min |
| Jul 29, 5:44 PM EDT | Areal Flood Advisory | OKX | Essex | 63 min |
| Jul 29, 5:59 PM EDT | Tornado Warning | OKX | Essex | 9 min |
| Jul 29, 6:47 PM EDT | Flash Flood Warning | OKX | Essex | 3 hr |
| Jul 29, 7:15 PM EDT | Areal Flood Advisory | OKX | Bergen, Hudson, Passaic | 2 hr |
| Jul 29, 4:04 PM EDT | Special Weather Statement | OKX | 41 min | |
| Jul 29, 5:10 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 15 min |
| Jul 29, 5:25 PM EDT | Flash Flood Warning | OKX | Greater Bridgeport Planning Region | 2 hr |
| Jul 29, 6:52 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 113 min |
Nearby
Small Craft Advisories in New York, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.